Alert archive / Indiana / Gale Watches in 2012
Gale Watch 9, NWS Northern Indiana
NWS Northern Indiana issued this gale watch at Oct 13, 2012, 5:04 AM EDT. It took effect at Oct 14, 2012, 5:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 13, 2012, 5:04 AM EDT (09:04 UTC)
- In effect from
- Oct 14, 2012, 5:00 PM EDT
- Expired
- Oct 13, 2012, 4:34 PM EDT
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
813 WHUS73 KIWX 130904 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 504 AM EDT SAT OCT 13 2012 LMZ043-046-131715- /O.EXT.KIWX.SC.Y.0072.000000T0000Z-121014T2100Z/ /O.NEW.KIWX.GL.A.0009.121014T2100Z-121015T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 504 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT SUNDAY. * WINDS: SOUTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...VEERING SOUTHWEST TO 30 KNOTS SUNDAY AFTERNOON...THEN SHIFTING NORTHWEST SUNDAY EVENING. GUSTS TO 35 KNOT GALES LATE SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WAVES: 3 TO 6 FEET BUILDING TO 5 TO 8 FEET LATE SUNDAY AFTERNOON...THEN TO 8 TO 12 FEET SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
149 WHUS73 KIWX 131449 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1049 AM EDT SAT OCT 13 2012 LMZ043-046-132300- /O.CON.KIWX.SC.Y.0072.000000T0000Z-121014T2100Z/ /O.CON.KIWX.GL.A.0009.121014T2100Z-121015T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1049 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY. A GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS: SOUTH TO 20 KNOTS WITH GUSTS TO 30 KNOTS THIS AFTERNOON THROUGH TONIGHT...VEERING SOUTHWEST TO 30 KNOTS SUNDAY AFTERNOON...THEN SHIFTING NORTHWEST SUNDAY EVENING. GUSTS TO 35 KNOT GALES LATE SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WAVES: 3 TO 6 FEET BUILDING TO 5 TO 8 FEET LATE SUNDAY AFTERNOON...THEN TO 8 TO 12 FEET SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
353 WHUS73 KIWX 132034 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 434 PM EDT SAT OCT 13 2012 LMZ043-046-140445- /O.EXT.KIWX.SC.Y.0072.000000T0000Z-121014T1500Z/ /O.UPG.KIWX.GL.A.0009.121014T2100Z-121015T0600Z/ /O.NEW.KIWX.GL.W.0021.121014T1500Z-121015T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 434 PM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SUNDAY... ...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 2 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 2 AM EDT MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH TO 20 KNOTS WITH GUSTS TO 30 KNOTS THROUGH EARLY SUNDAY MORNING...VEERING SOUTHWEST TO 30 KNOTS SUNDAY AFTERNOON...THEN SHIFTING NORTHWEST SUNDAY EVENING. GALE FORCE GUSTS OF 35 TO 40 KNOTS SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WAVES: BUILDING TO 5 TO 8 FEET LATE SUNDAY AFTERNOON...THEN TO 8 TO 12 FEET SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Oct 13, 4:58 AM EDT, 6 minutes earlier.
Area forecast discussion, Oct 13, 4:58 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 AM EDT SAT OCT 13 2012
.SHORT TERM...
TODAY THROUGH SUNDAY NIGHT...AN UPPER LEVEL TROF WILL LIFT NORTHEAST
THIS PERIOD WITH THE SURFACE LOW TRACKING NORTHWEST OF THE FORECAST
AREA. MOISTURE FLUX WILL BE INCREASING RAPIDLY TODAY AS A WARM FRONT
LIFTS NORTHEAST ACROSS NORTHERN INDIANA. LATEST NRN INDIANA RADAR
VAD WIND PROFILE WAS ALREADY SHOWS STRONG WARM AIR ADVECTION EARLY
THIS MORNING. TIMING OF SHOWERS AND THUNDERSTORMS ARE VERY
CHALLENGING GIVEN THE LOW TRACK...SURGE OF MOISTURE AND VERY DRY LOW
LEVEL CONDITIONS AT THE ONSET. AN INITIAL BAND OF SHOWERS HAD
DEVELOPED IN AN AREA OF LOW LEVEL THETA E CONVERGENCE OVER NRN IL
EXTENDING INTO SRN WI. THESE SHOWERS SHOULD MOVE ACROSS THE FAR NW
PORTION OF THE FCST AREA EARLY THIS MORNING AS THE CONVERGENCE AREA
MOVES EAST. ATTEMPTED A ECMWF/WRF ARW BLEND THIS PACKAGE. SHOWERS
AND STORMS ARE STILL POSSIBLE UNTIL AFTER THE FRONT PASSES SUNDAY
NIGHT. THE SEVERE POTENTIAL STILL APPEARS MARGINAL SUNDAY.
HODOGRAPHS ARE MORE UNIDIRECTIONAL WITH LIMITED VERY CAPES...
ALTHOUGH LOW AND MID LEVEL FLOW WAS IMPRESSIVE. AS FOR
TEMPERATURES...LOWS TONIGHT SHOULD BE VERY MILD WITH A MOIST SOUTH
TO SW FLOW. HIGHS SUNDAY MAY NEED TO BE RAISED GIVEN TIMING AND
DURATION OF ANY PRECIP GIVEN THE WARM SECTOR OVER THE AREA.
&&
.LONG TERM...MONDAY THROUGH FRIDAY
INITIAL UPPER LEVEL SHORT WAVE WILL CONTINUE TO DAMPEN ON MONDAY AS
IT CONTINUES TO PULL NORTHEAST AWAY FROM THE AREA ACROSS UPPER GREAT
LAKES/SOUTHEAST ONTARIO. ANOTHER UPPER SPEED MAX NOSING INTO BC
CANADA THIS MORNING WILL DIG SOUTHWARD ACROSS THE CENTRAL PLAINS
EARLY MONDAY WITH A WEAK SFC TROUGH AND REINFORCING WEAK LOW LEVEL
CAA AFFECTING THE LOCAL AREA. MIXED DOWN GFS/ECMWF CONSENSUS 850 HPA
THERMAL PROGS USED AS A FIRST GUESS MAX TEMP FIELD WITH LOW LEVEL
CAA LIKELY SUPPORTING MIXING INTO THE 850 TO 825 HPA RANGE. THIS
SHOULD SUPPORT HIGHS FROM MID TO UPPER 50S NORTH TO AROUND 60 SOUTH.
HOWEVER...SOME LOW CONFIDENCE STILL PERSISTS FOR MONDAYS TEMPERATURE
FORECAST WITH UNCERTAINTY HOW PREVALENT STRATOCU WILL BE. HAVE
NUDGED UP SKY COVER GRIDS SLIGHTLY FOR THIS PERIOD WITH EXPECTATION
THAT AT LEAST A SCT-BKN STRATOCU DECK WILL BE MAINTAINED GIVEN LOW
LEVEL CAA/STEEP LOW LEVEL LAPSE RATES WITH SOME WEST TO EAST
DIMINISHMENT POSSIBLE LATE AFTERNOON. LAKE/850 HPA DELTA TEMPS
SHOULD COVER IN THE 12 TO 14 DEG CELSIUS RANGE...BUT WOULD EXPECT
MAINLY ONLY SOME ENHANCED LAKE EFFECT CLOUDINESS GIVEN DRY MID
LEVELS AND RELATIVELY LOW INVERSION HEIGHTS.
UPPER LEVEL TROUGH TO FINALLY SHIFT EAST OF THE AREA MONDAY EVENING
AS UPPER INFLECTION POINT SHIFTS INTO WESTERN GREAT LAKES. THIS WILL
MARK THE BEGINNING OF AN EXTENDED PERIOD OF LOW LEVEL WARM ADVECTION
AND A MODERATING TREND THROUGH MID WEEK. MODELS HAVE BEEN FAIRLY
CONSISTENT IN ADVERTISING A SMALL AMPLITUDE WAVE TOPPING WESTERN
CONUS/SW CANADIAN UPPER RIDGE LATE TUESDAY INTO WEDNESDAY. VERY DRY
LOW LEVEL AIR WILL BE AUGMENTED BY LARGE SCALE SUBSIDENCE ON TUESDAY
SO SOME QUESTION PERSISTS AS TO MOISTURE AVAILABILITY WITH THIS
SMALLER SCALE. GFS BUFFER SOUNDINGS HINT AT TOP DOWN SATURATION
PROCESS TAKING PLACE TUESDAY NIGHT INTO WEDNESDAY...WITH SOME WEAK
ELEVATED INSTABILITY DEVELOPING BY WEDNESDAY AFTERNOON. DID MAINTAIN
LOW CHANCE/SLIGHT CHANCE -RW POPS ACROSS MAINLY FAR NORTHWEST LATE
TUESDAY NIGHT...BUT BETTER CHANCE OF PRECIPITATION STILL APPEARS TO
BE IN THE LATE WEDNESDAY AND THURSDAY PERIOD AS UPPER LEVEL
DIFFLUENCE INCREASES DOWNSTREAM OF NEXT AMPLIFYING TROUGH ACROSS
CENTRAL PLAINS. MEDIUM RANGE MODELS HAVE BEEN FAIRLY CONSISTENT IN
ADVERTISING THIS TRANSITION TO MORE MID/UPPER LEVEL AMPLIFICATION IN
RESPONSE TO AN ACTIVE EASTERN PACIFIC JET. THUS...CONFIDENCE REMAINS
HIGH ENOUGH TO MAINTAIN MID TO HIGH CHANCE POPS FOR THE WEDNESDAY
AFTERNOON/WEDNESDAY NIGHT PERIOD. HAVE OMITTED THUNDER FOR NOW...BUT
GIVEN FAVORABLE UPPER DYNAMICS AND LIMITED ELEVATED
INSTABILITY...THIS MAY BE SOMETHING TO RECONSIDER FOR A PORTION OF
THE AREA IN LATER FORECASTS.
CONFIDENCE IN FORECAST DETAILS DIMINISHES POST WEDNESDAY WITH
DETERMINISTIC/ENSEMBLES SHOWING A WIDE SPREAD IN THE EVOLUTION OF
THE CENTRAL CONUS UPPER LOW. IT DOES APPEAR HOWEVER...THAT A PERIOD
OF UNSETTLED COOL...SHOWERY WEATHER COULD BE IN STORE LATE IN THE
PERIOD AND DID ADD LOW -RW POPS NEXT FRIDAY WITH TEMPS TRENDING BACK
DOWN BELOW SEASONAL NORMS.
&&
.AVIATION...
MOISTURE FLUX WILL BE INCREASING RAPIDLY TODAY AS A WARM FRONT
LIFTS NORTHEAST ACROSS NORTHERN INDIANA. TIMING OF SHOWERS AND
THUNDERSTORMS ARE VERY CHALLENGING GIVEN THE LOW TRACK...SURGE OF
MOISTURE AND VERY DRY LOW LEVEL CONDITIONS AT THE ONSET. HAVE
UPDATED THE TAFS ACCORDING TO THE LATEST WX/CIG EXTRAPOLATION AND
HIGH MODEL RESOLUTION/WRF/ARW 12KM.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT FOR
LMZ043-046.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT SUNDAY FOR LMZ043-046.
&&
SHORT TERM...SKIPPER
LONG TERM...MARSILI
AVIATION...SKIPPERHazardous weather outlook, Oct 12, 4:51 PM EDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 451 PM EDT FRI OCT 12 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-132100- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 451 PM EDT FRI OCT 12 2012 /351 PM CDT FRI OCT 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS DURING THE DAY SATURDAY ESPECIALLY ACROSS FAR NORTHERN INDIANA...SOUTHERN LOWER MICHIGAN...AND EXTREME NORTHWEST OHIO. THERE IS A BETTER CHANCE OF THUNDERSTORMS WORKING FROM WEST TO EAST ACROSS THE ENTIRE OUTLOOK AREA LATE SATURDAY NIGHT INTO SUNDAY AFTERNOON. A FEW OF THE THUNDERSTORMS SUNDAY MORNING AND SUNDAY AFTERNOON MAY PRODUCE STRONG GUSTY WINDS. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE SUNDAY. SOUTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED ON SUNDAY WITH SOME HIGHER GUSTS OF 40 MPH OR GREATER POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-132100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 451 PM EDT FRI OCT 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PREVAIL STARTING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AND SUNDAY. A FEW OF THE STORMS MAY PRODUCE STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SATURDAY THROUGH SUNDAY MORNING. GALE FORCE WINDS ARE POSSIBLE SUNDAY AFTERNOON AND SUNDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 4:22 PM EDT | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 31 hr |
| Oct 13, 4:34 PM EDT | Gale Warning | IWX | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.